How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Nancy Your Own Question
Nancy, Psychotherapist
Category: Mental Health
Satisfied Customers: 746
Experience:  ABD for a PhD in Psychology, Psychotherapist for over 20 years
Type Your Mental Health Question Here...
Nancy is online now
A new question is answered every 9 seconds

I currently take an antidepressant and Ativan. Years ago

This answer was rated:

I currently take an antidepressant and Ativan.   Years ago I was diagnosed with panic disorder. I currently see my family doctor for my meds.
I am doing well with the panic but not doing well mentally. I am depressed. I don't work in the Summer (school job). I want to stay up all night and sleep all day. I don't even know how to start my day. It's like I need someone to help me decide what I should do. Instead I do nothing much. I procrastinate, cancel things. Just going shopping feels like a big deal. My housework goes undone. Am I just lazy? Sometimes I think i am. I think I have a mental problem other than panic disorder. What in the hell is wrong with me? I hate this!



I am Nancy and would like to help you with this.


Could you start by telling me what antidepressant you are on, how long you've been on it and what is the current dosage?


Thanks :-)



Customer: replied 7 years ago.
my antidepressant is citalopram (celexa, I think) . I take 20 mg and a 40 mg daily once daily. I've been on the medication for 4 years and about 6 months ago my doctor uped my dosage.

Here is a link to some information on Citalopram:


Read that - especially the side-effects.


You've listed many of the symptoms of depression - so I will go on the premise that you have depressive symptoms, and since you are at the higest recommended dose of citalopram - you should see a psychiatrist (not your regular MD, because they don't know much about combining psychotropics) about adding another medication on top of the SSRI you are already on. There are some medications, when taken in low doses, that boost the effect of the first medication - and that will alleviate the depressive symptoms you are already having.


The psychiatrist will take a medical history to be sure he/she is prescribing the right thing - and then, after that, if you want your regular MD to continue to prescribe it you can do that - but be sure to get it from a psychiatrist - you want to take the right medication - in the right dose...


Is there anything else I can help you with tonight?



Nancy and other Mental Health Specialists are ready to help you

Related Mental Health Questions